MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿; WIRE, GUIDE, CATHETER
Model Number 1011834H
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the procedure was to treat a chronic total occlusion in the right coronary artery (rca) and heavily calcified and mildly tortuous lesion in the left anterior descending (lad) artery.An impella heart pump was placed along with a temporary venous pacemaker.An ebu 3.5 guide catheter was inserted into the left main (lm) artery and then a non-abbott black wire was inserted into the proximal lad.A turnpike was inserted over the black wire trying to cross the right lesion in the mid lad.The wire was exchanged for an extra support whisper wire however it failed to cross the lesion and was removed.A second whisper guide wire was inserted however failed to cross the lesion and was removed.When taking an angiogram a perforation was noted.Per the physician, the second whisper guide wire was too aggressive for the lesion; resulting in the perforation.The decision was made to watch the patient who was hemodynamically stable.The procedure was aborted to let the perforation heal.Patient then had to have a pericardiocentesis to remove fluid from the pericardium.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Cine images were received and reviewed by an abbott clinical specialist.In the images provide, the lad is heavily diseased throughout the vessel including the main vessel and the diagonals.It has heavy calcification as indicated in the incident description.The images provided do not show the guide wire visualized within the vessel.There is blushing around the vessel which indicates leaking of blood into the surrounding tissue which confirms the perforation.The source of the perforation cannot be confirmed but it is reasonable to expect that the guide wire caused or contributed to the perforation.The whisper es does have a higher tip load than some other guide wires.It is often used to traverse calcification or thick lesion material.The vessel imaged appear friable and heavily diseased which would contribute to the ease of perforation.The reported patient effect of perforation is listed in the hi-torque wire instruction for use as a known potential patient effect associated with the use of a wire in coronary or peripheral arteries and / or biliary tree.Based on the information received, the investigation determined that the reported issue appears to be related to operational context.It was reported the lesion was heavily calcified which likely contributed to the failure to advance.The vessel appeared friable.In this case, it is possible the patient anatomy and wire support contributed to the perforation.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE WHISPER¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24468962
Report Number2024168-2026-00817
Device Sequence Number13339197
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public(01)08717648116100(11)250813(17)270731(10)5081372
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1011834H
Device Catalogue Number1011834H
Device Lot Number5081372
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EBU 3.5 GUIDE CATHETER; IMPELLA HEART PUMP; TEMPORARY VENOUS PACEMAKER; TURNPIKE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale
Patient Weight30 KG